MAUDE Adverse Event Report: BECTON DICKINSON 7 INCH MIC EXT SET W/1.2MF; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON 7 INCH MIC EXT SET W/1.2MF; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20129E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 20129e.Batch # unknown.It was reported by customer that the connection between two products leaked while the pump was active.Verbatim: rcc received a complaint via email.We use bd extension set smallbore tubing 1.2 m low protein binding filter (ref 20129e) in conjunction with bd extension set amber tubing (ref 10241342) for delivery of lipid solutions in our neonatal intensive care unit.We have experienced multiple (>5) incidents over the past year in which the connection between these two products leaked while the pump was active.Initially, the suspected issue was possibly overtightening by either pharmacy compounder or nurse.However, the repeated nature of these events - even after alerting staff to ensure only tightening the connection until it stops - has given cause to think this may be a product issue.We are concerned that this may affect the delivered volume as well as the sterility of the system if the connection is not making an adequate seal.Is this a concern that has arisen elsewhere? are there any suggested techniques aside from existing product literature? are these two products compatible? are there better solutions for administration of lipids which are administered concurrent with tpn?.
 
Additional Manufacturer Narrative
It was reported by customer that the connection between two products leaked while the pump was active.One sample of material number 2019e was received for quality investigation along with a sample of bd item number 10241342 and an unknown sample needless syringe.Visual examination was conducted on all the samples and there was no evidence of damage or abnormalities.The sets were then primed, and the sample syringe assembly was filled with water and a fluid push was attempted to be conducted on the all the samples while they were connected together.There was no leakage, air-in-line or occlusion indicated on the samples.A simulated infusion was conducted on the connected samples for 24 hours at a rate of 1ml/hr.There was no leakage, air-in-line, or occlusion identified.Finally, the extension sets were connected to an air pressure system, and the infusion sets were pressurized to 10 psi of air, with each of the extension set ends being connected to a corresponding connector and sealed.The set was then submerged in water to observe if any air bubbles were released from the extension set or any of the extension set connections.There were no issue of bubbles coming from the luer connectors.Bubbles from the filter vent were visible but that is normal function of the filter vent to release air from the infusion line.The customer complaint of leakage was not verified.A root cause was not investigated because the failure could not be replicated.A device history record review could not be performed because the lot number is unknown.
 
Event or Problem Description
Material # 20129e.Batch # unknown.It was reported by customer that the connection between two products leaked while the pump was active.Verbatim: rcc received a complaint via email.We use bd extension set smallbore tubing 1.2 m low protein binding filter (ref 20129e) in conjunction with bd extension set amber tubing (ref 10241342) for delivery of lipid solutions in our neonatal intensive care unit.We have experienced multiple (>5) incidents over the past year in which the connection between these two products leaked while the pump was active.Initially, the suspected issue was possibly overtightening by either pharmacy compounder or nurse.However, the repeated nature of these events - even after alerting staff to ensure only tightening the connection until it stops - has given cause to think this may be a product issue.We are concerned that this may affect the delivered volume as well as the sterility of the system if the connection is not making an adequate seal.Is this a concern that has arisen elsewhere? are there any suggested techniques aside from existing product literature? are these two products compatible? are there better solutions for administration of lipids which are administered concurrent with tpn? customer response on nov 04, 2024.1.What was the impact to the patient? based on the known cases, the infusing product was replaced and administered.2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.We are not aware of any serious injury resulting from this issue.3.Can you please provide an exact date of event in format dd-mmm-yyyy? there are multiple events spanning several months.The most recent event occurred (b)(6) 2024.4.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? i do have one sample that i can send for investigation.It has been manipulated since removal from the pump in an attempt to find a source for the leak ¿ not a controlled sample.5.Can you please provide the lot number associated with reported issue? n/a.Customer response on (b)(6) 2024.Were previous incidents ever reported to bd? if yes, kindly provide complaint reference number.I am not aware of any previous incidents reported to bd.Kindly provide total number of occurrences happened on date (b)(6) 2024.I do not have the total number.I can attest to at least 3 separate events over the last 6 months.There was one occurrence on (b)(6) 2024.I am shipping the products referenced in the complaint today.

Brand Name
7 INCH MIC EXT SET W/1.2MF
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20798478
Report Number9616066-2024-01751
Device Sequence Number17833696
Product Code FPA
UDI-Device Identifier10885403234903
UDI-Public(01)10885403234903
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20129E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown